Acta Mathematica Vietnamica

, Volume 44, Issue 3, pp 797–811 | Cite as

Arithmetic Properties of 9-Regular Partitions with Distinct Odd Parts

  • B. Hemanthkumar
  • H. S. Sumanth Bharadwaj
  • M. S. Mahadeva NaikaEmail author


Let \(\text {pod}_{9}(n)\), \(\text {ped}_{9}(n)\), and \(\overline {A}_{9}(n)\) denote the number of 9-regular partitions of n wherein odd parts are distinct, even parts are distinct, and the number of 9-regular overpartitions of n, respectively. By considering \(\text {pod}_{9}(n)\) from an arithmetic point of view, we establish a number of infinite families of congruences modulo 16 and 32, and some internal congruences modulo small powers of 3. A relation connecting above partition functions in arithmetic progressions is obtained as follows. For any \(n\geq 0\),
$$ 6 \text {pod}_{9}(2n + 1) = 2 \text {ped}_{9}(2n + 3) = 3 \overline {A}_{9}(n + 1).$$


Regular partitions Overpartitions Congruences Theta function Distinct odd parts 

Mathematics Subject Classification (2010)

11P83 05A17 



The authors would like to thank anonymous referee for his/her valuable comments.

Funding Information

The second author was supported by the Council of Scientific and Industrial Research, India through SRF (No. 09/039(0111)/2014-EMR-I).


  1. 1.
    Berndt, B.C.: Ramanujan’s Notebooks Part III. Springer, New York (1991)CrossRefzbMATHGoogle Scholar
  2. 2.
    Berndt, B.C.: Ramanujan’s Notebooks Part IV. Springer, New York (1994)zbMATHGoogle Scholar
  3. 3.
    Baruah, N.D., Ojah, K.K.: Analogues of Ramanujan’s partition identities and congruences arising from his theta functions and modular equations. Ramanujan J. 28 (3), 385–407 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Gireesh, D.S., Hirschhorn, M.D., Naika, M.S.M.: On 3-regular partitions with odd parts distinct. Ramanujan J. 44(1), 227–236 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Hirschhorn, M.D., Garvan, F., Borwein, J.: Cubic analogues of the Jacobian theta function \(\theta (z,q)\). Canad. J. Math. 45(4), 673–694 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Hirschhorn, M.D., Sellers, J.A.: Arithmetic relations for overpartitions. J. Combin. Math. Combin. Comput. 53, 65–73 (2005)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Shen, E.Y.Y.: Arithmetic properties of \(\ell \)-regular overpartitions. Int. J. Number Theory 12(3), 841–852 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Toh, P.C.: Ramanujan type identities and congruences for partition pairs. Discrete Math. 312(6), 1244–1250 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Xia, E.X.W., Yao, O.X.M.: Some modular relations for the G̈llnitz-Gordon functions by an even-odd method. J. Math. Anal. Appl. 387(1), 126–138 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Yao, O.X.M.: Congruences modulo 16, 32, and 64 for Andrews’s singular overpartitions. Ramanujan J. 43(1), 215–228 (2017)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Vietnam Academy of Science and Technology (VAST) and Springer Nature Singapore Pte Ltd. 2018

Authors and Affiliations

  • B. Hemanthkumar
    • 1
  • H. S. Sumanth Bharadwaj
    • 2
  • M. S. Mahadeva Naika
    • 2
    Email author
  1. 1.Department of MathematicsM. S. Ramaiah University of Applied SciencesBangaloreIndia
  2. 2.Department of MathematicsBangalore University, Central College CampusBengaluruIndia

Personalised recommendations